Hydroxychloroquine (Plaquenil) Shortage Concerns: Autoimmune Disease

Posted by Langold @rarelybees2889, Mar 23 8:36pm

Hi
Is anyone else concerned about shortages of plaquenil?
I have been on this drug a long time and am concerned about shortages that affect those of us with autoimmune diseases. Of course I am supportive of what works if it helps with the pandemic. But we should not be shorted either.

I take Plaquenil and have been wondering the same thing. The insurance company won’t let me refill before a certain date.

REPLY

@rarelybees2889 I found this article about the possible shortage of plaquenil and what you should do. Hope this helps. https://arthritis.org/drug-guide/medication-topics/plaquenil-shortage

REPLY
@becsbuddy

@rarelybees2889 I found this article about the possible shortage of plaquenil and what you should do. Hope this helps. https://arthritis.org/drug-guide/medication-topics/plaquenil-shortage

Jump to this post

Excellent article. Thank you!

REPLY

I am also on Plaquenil and have been wondering the same. I will read the article, however I think I am having a problem taking this medication. After taking it for a few months I started to itch everywhere and when I spoke to my dermatologist she put me on Lyrica as she felt it was to do with neuro transmitters and my nerves misfiring. For a couple of months or more I was fine but now the itching has started again and I can't sleep. I am wondering if anyone else has had this problem. I was looking at the side effects of Plaquenil and one of them is itching. I stopped taking it for the last 3 days and I seem to be getting worse. I am going to contact my dermatologist again. Does anyone have any experience with this. I wonder if it could be stress making me worse. We are sure all having a stressful time.

REPLY

I was on Plaquenil for 3 years with no issues. All of a sudden I started severe itching. It is listed as one of the side effects. I had to stop it. I have a few scab scars from itching.

REPLY
@fighter

I was on Plaquenil for 3 years with no issues. All of a sudden I started severe itching. It is listed as one of the side effects. I had to stop it. I have a few scab scars from itching.

Jump to this post

That is very interesting. I spoke to my dermatologist this morning and she doesn't think it is the Plaquenil. I was on a bigger dose a while back and so she has doubled my dose again plus still wants me on the Lyrica. I shall see what happens in a few days and then contact her again. I don't have a rash, in fact there is nothing to see. I told the Dr that I could see it was on list of possible side effects but she said that it was not normally a problem that way. I will let you know what happens. I may not be able to refill my prescription anyway. I am with Kaiser so I don't really have options.

REPLY
Please login or register to post a reply.